Alert archive / Louisiana / Freeze Warnings in 2014
Freeze Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Nov 13, 2014, 4:34 AM CST for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at Nov 14, 2014, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2014, 4:34 AM CST (10:34 UTC)
- In effect from
- Nov 14, 2014, 12:00 AM CST
- Expired
- Nov 14, 2014, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WWUS74 KLCH 131034 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 434 AM CST THU NOV 13 2014 ...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED TONIGHT... .A MODIFIED ARCTIC AIR MASS WILL REMAIN OVER THE REGION INTO THE WEEKEND. FREEZING TEMPERATURES ARE EXPECTED ACROSS MOST OF THE AREA FROM LATE TONIGHT INTO EARLY FRIDAY MORNING...WITH HARD FREEZE CONDITIONS EXPECTED NORTH OF I-10. LAZ027>033-041>045-TXZ180-201-216-259>262-131900- /O.UPG.KLCH.FZ.A.0001.141114T0500Z-141114T1500Z/ /O.NEW.KLCH.HZ.W.0011.141114T0600Z-141114T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 434 AM CST THU NOV 13 2014 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...22 TO 27 DEGREES ALONG AND NORTH OF A LINE FROM SOUR LAKE TO MOSS BLUFF TO ARNAUDVILLE. * TIMING...TEMPERATURES WILL FALL TO BELOW FREEZING BY LATE THIS EVENING...WITH TEMPERATURES FALLING BELOW 27 DEGREES AFTER MIDNIGHT. HARD FREEZE CONDITIONS ARE EXPECTED TO LAST BETWEEN 3 AND 6 HOURS. * IMPACTS...TENDER OUTDOOR VEGETATION CAN BE KILLED OR SEVERELY DAMAGED BY SUBFREEZING TEMPERATURES AND SHOULD BE PROTECTED. IN ADDITION...OUTDOOR ANIMALS SHOULD BE PROVIDED ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ052>055-073-074-TXZ215-131900- /O.UPG.KLCH.FZ.A.0001.141114T0500Z-141114T1500Z/ /O.NEW.KLCH.FZ.W.0003.141114T0600Z-141114T1400Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 434 AM CST THU NOV 13 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...28 TO 32 DEGREES ALONG AND SOUTH OF INTERSTATE 10. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND MIDNIGHT WILL STAY BELOW FREEZING FOR 6 TO 8 HOURS. * IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
3 follow-up statements
612 WWUS74 KLCH 131849 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1249 PM CST THU NOV 13 2014 ...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED TONIGHT... ...THE COLDEST AIR OF THE YEAR CONTINUES TO FILTER SOUTHWARD INTO THE REGION AND WILL REMAIN ENTRENCHED THROUGH EARLY THIS WEEKEND. FREEZING TEMPERATURES ARE EXPECTED FROM LATE TONIGHT INTO FRIDAY MORNING WITH A HARD FREEZE EXPECTED NORTH OF I-10. LAZ027>033-041>045-TXZ180-201-216-259>262-140300- /O.CON.KLCH.HZ.W.0011.141114T0600Z-141114T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 1249 PM CST THU NOV 13 2014 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...22 TO 27 DEGREES ALONG AND NORTH OF A LINE FROM SOUR LAKE TO MOSS BLUFF TO ARNAUDVILLE. * TIMING...TEMPERATURES WILL FALL TO BELOW FREEZING BY LATE THIS EVENING...WITH TEMPERATURES FALLING BELOW 27 DEGREES AFTER MIDNIGHT. HARD FREEZE CONDITIONS ARE EXPECTED TO LAST BETWEEN 3 AND 6 HOURS. * IMPACTS...TENDER OUTDOOR VEGETATION CAN BE KILLED OR SEVERELY DAMAGED BY SUBFREEZING TEMPERATURES AND SHOULD BE PROTECTED. IN ADDITION...OUTDOOR ANIMALS SHOULD BE PROVIDED ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ052>055-073-074-TXZ215-140300- /O.CON.KLCH.FZ.W.0003.141114T0600Z-141114T1400Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 1249 PM CST THU NOV 13 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...28 TO 32 DEGREES ALONG AND SOUTH OF INTERSTATE 10. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND MIDNIGHT WILL STAY BELOW FREEZING FOR 6 TO 8 HOURS. * IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
956 WWUS74 KLCH 140257 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 857 PM CST THU NOV 13 2014 ...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED TONIGHT... ...THE COLDEST AIR OF THE YEAR CONTINUES TO FILTER SOUTHWARD INTO THE REGION AND WILL REMAIN ENTRENCHED THROUGH EARLY THIS WEEKEND. FREEZING TEMPERATURES ARE EXPECTED FROM LATE TONIGHT INTO FRIDAY MORNING...WITH A HARD FREEZE EXPECTED NORTH OF INTERSTATE 10. LAZ027>033-041>045-TXZ180-201-216-259>262-141100- /O.CON.KLCH.HZ.W.0011.141114T0600Z-141114T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 857 PM CST THU NOV 13 2014 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...22 TO 27 DEGREES ALONG AND NORTH OF A LINE FROM SOUR LAKE TEXAS TO MOSS BLUFF LOUISIANA TO ARNAUDVILLE LOUISIANA. * TIMING...TEMPERATURES WILL FALL TO BELOW FREEZING BY MIDNIGHT... WITH TEMPERATURES FALLING BELOW 27 DEGREES BY ROUGHLY 3 AM. HARD FREEZE CONDITIONS ARE EXPECTED TO LAST BETWEEN 3 AND 6 HOURS. * IMPACTS...TENDER OUTDOOR VEGETATION CAN BE KILLED OR SEVERELY DAMAGED BY SUBFREEZING TEMPERATURES AND SHOULD BE PROTECTED. IN ADDITION...OUTDOOR ANIMALS SHOULD BE PROVIDED ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ052>055-073-074-TXZ215-141100- /O.CON.KLCH.FZ.W.0003.141114T0600Z-141114T1400Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 857 PM CST THU NOV 13 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...28 TO 32 DEGREES ALONG AND SOUTH OF INTERSTATE 10. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND MIDNIGHT...THEN STAYING BELOW FREEZING FOR 6 TO 8 HOURS. * IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ 25
106 WWUS74 KLCH 140950 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 AM CST FRI NOV 14 2014 ...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING... ...A COLD AIRMASS CONTINUES TO FILTER SOUTHWARD INTO THE REGION AND WILL REMAIN ENTRENCHED THROUGH EARLY THIS WEEKEND. FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING...WITH A HARD FREEZE EXPECTED NORTH OF INTERSTATE 10. LAZ027>033-041>045-TXZ180-201-216-259>262-141400- /O.CON.KLCH.HZ.W.0011.000000T0000Z-141114T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 350 AM CST FRI NOV 14 2014 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...24 TO 27 DEGREES ALONG AND NORTH OF A LINE FROM SOUR LAKE TEXAS TO MOSS BLUFF LOUISIANA TO ARNAUDVILLE LOUISIANA. * TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW 27 DEGREES PRIOR TO SUNRISE WITH HARD FREEZE CONDITIONS EXPECTED TO LAST BETWEEN 2 AND 3 HOURS. * IMPACTS...TENDER OUTDOOR VEGETATION CAN BE KILLED OR SEVERELY DAMAGED BY SUBFREEZING TEMPERATURES AND SHOULD BE PROTECTED. IN ADDITION...OUTDOOR ANIMALS SHOULD BE PROVIDED ADEQUATE SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ052>055-073-074-TXZ215-141400- /O.CON.KLCH.FZ.W.0003.000000T0000Z-141114T1400Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 350 AM CST FRI NOV 14 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...28 TO 32 DEGREES ALONG AND SOUTH OF INTERSTATE 10. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING PRIOR TO SUNRISE AND LAST FOR ABOUT 2 TO 3 HOURS BEFORE RISING BACK ABOVE FREEZING THIS MORNING. * IMPACTS...TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:41 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 12, 11:41 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CST WED NOV 12 2014
.AVIATION...VFR WITH STRACU CIGS AT LCH, ALTOCU CIGS AROUND ARA.
CLEARING SKIES LATE THURSDAY AFTERNOON AS THE H5 TROF AXIS MOVES THRU.
GUSTY NORTHERLY WINDS WILL BECOME STEADY WITH LOSS OF DAYTIME HEATING
LATE FRIDAY.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 937 PM CST WED NOV 12 2014/
DISCUSSION...
WATER VAPOR IMAGERY THIS EVENING SHOWS A SHORTWAVE MOVING OFF THE
CNTL TX COAST...WHICH IS WORKING IN CONCERT WITH DEEP PACIFIC
MOISTURE TO PRODUCE LIGHT SHOWERS OVER THE NWRN GULF ATTM.
REGIONAL 88DS SHOW THIS ACTIVITY HAS BEEN GRADUALLY INCREASING
OVER THE COASTAL WATERS...AND AS MENTIONED EARLIER SOME OF THIS
RAIN COULD MOVE ASHORE INTO THE COASTAL ZONES THROUGH THE NIGHT.
ELSEWHERE JUST MINOR TWEAKS WERE MADE TO INHERITED GRIDS/ZONES
BASED ON LATEST OBS/TRENDS...MOST NOTABLY TO CLOUD COVER AND
WINDS. TEMPS WERE RUNNING IN THE BALLPARK AS OF 03Z SO NO
ADJUSTMENTS WERE MADE THERE ATTM.
25
MARINE...
UPDATES WERE MADE TO HAZARDS AND POPS. AS STATED ABOVE RAINS HAVE
BEEN INCREASING OVER THE COASTAL WATERS SO POPS FOR THE REMAINDER
OF THE NIGHT HAVE BEEN NUDGED UP TO ACCOUNT. ALSO MOVED UP THE
START TIME FOR THE SCA OVER THE ERN WATERS TO 03Z AS RIG REPORTS
ALREADY SHOW WINDS AOA 20 KNOTS IN THIS AREA.
25
PREV DISCUSSION... /ISSUED 603 PM CST WED NOV 12 2014/
AVIATION...MVFR CIGS HAVE CLEARED AT AEX AND COULD POSSIBLY
REMAIN CAVOK UNTIL LATER TNITE AS A SHORT WAVE TROF BRINGS A VFR
STROCU DECK MOVES BACK IN FROM THE WEST. ELSEWHERE A VFR STRATOCU DECK
AT BPT SHOULD REMAIN. LCH SHOULD IMPROVE FROM MVFR TO A VFR
OVERCAST OVER THE NEXT COUPLE OF HOURS. THE ACADIANA AIRPORTS LFT
AND ARA SHOULD BE IMPROVING FROM MVFR TO VFR CIGS BEFORE MIDNIGHT.
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL BRING DRIER AIR
HOWEVER A TIGHT PRESSURE GRADIENT WITH COLD ADVECTION WILL
CONTINUE GUSTY NORTHERLY WINDS EVEN OVERNIGHT.
SWEENEY
PREV DISCUSSION... /ISSUED 353 PM CST WED NOV 12 2014/
DISCUSSION...A MODIFIED POLAR AIR MASS HAS MOVED INTO THE REGION
WITH TEMPS RUNNING AROUND 20 TO 30 DEGREES COLDER THAN THIS TIME
YESTERDAY AT MANY LOCATIONS. CLOUD COVER AND LIGHT RAIN OR MIST
HAVE HELPED TO KEEP THE TEMPS DOWN OVER MOST THE CWA SOUTH OF THE
EAST TX LAKES REGION AND CENLA. THE CLEARING IN THE NW PORTIONS OF
THE CWA WILL BE SHORT LIVED HOWEVER.
A LARGE UPPER TROUGH IS SITUATED ACROSS THE COUNTRY TODAY WITH A
SHORT WAVE BEGINNING TO ROUND THE BASE OF THE TROUGH IN WEST TX
AND NM. PACIFIC MOISTURE IS ALSO STREAMING ACROSS THE NORTHERN
GULF AND NW GULF COAST. AS THE SHORT WAVE APPROACHES THE MOISTURE
STREAM TO THE SOUTH WILL BE DRAWN BACK NORTH OVER THE SHALLOW COLD
LAYER INCREASING CLOUD COVER OVER THE NORTH SECTIONS OF THE CWA
AND INCREASING POPS OVER THE SOUTH HALF. TEMPS THU MORNING ACROSS
THE SOUTH HALF OF THE CWA WILL BE CHILLY, FROM THE UPPER 30S TO
LOW 40S AND WITH A FREEZING LAYER JUST ABOVE THE SURFACE, IF A
SHOWER DOES BECOME MODERATE A ROGUE SLEET PELLET OR TWO MAY MIX IN,
HOWEVER IT WILL REMAIN A NOVELTY AT BEST BEFORE TEMPS WARM INTO
THE MID 40S BY MID DAY. SKIES ARE EXPECTED TO GRADUALLY CLEAR
DURING THU AFTERNOON AND EVENING SETTING UP A COLD FRI MORNING.
FREEZING TEMPS ARE EXPECTED DOWN TO AROUND THE I-10 CORRIDOR AND
PERHAPS JUST INTO THE NORTHERN SECTIONS OF THE COASTAL ZONES
PROMPTING THE ISSUANCE OF THE FREEZE WATCH. COASTAL AREA WILL BE
CLOSE, HOWEVER WITH THE HEAT FROM THE GULF, MARSH, AND BAYS AND ADDED
MIXING TEMPS SHOULD REMAIN A FEW DEGREES ABOVE FREEZING.
DURING THE WEEKEND A QUICK CHANGE IN THE WX WILL OCCUR. ANOTHER
SHORT WAVE WILL TRAVERSE THE ROCKIES INCREASING CLOUD COVER BY
LATE FRI AND DRAWING MOISTURE OVER THE COLD POOL ONCE AGAIN. A
SURFACE LOW IS EXPECTED TO FORM NEAR S TX AND MOVE TOWARD THE SW
LA COAST. POPS WILL INCREASE FROM WEST TO EAST DURING SATURDAY
WITH RAIN BECOMING LIKELY BY SAT NIGHT/SUNDAY MORNING. THE HIGH
TEMP FORECAST FOR SUNDAY IS PROBLEMATIC TO SAY THE LEAST WITH THE
PATH OF THE LOW DICTATING HOW WARM THE AREA GETS. A 20 TO 25
DEGREE TEMP GRADIENT MAY BE FOUND OVER A SHORT DISTANCE ALONG THE
PATH OF THE LOW WITH AREAS IN LOWER ACADIANA POSSIBLY CLIMBING
INTO THE LOW TO MID 70S BEFORE QUICKLY DROPPING BACK INTO THE 40S
AND 50S WITH THE PASSAGE OF THE FRONT AND LOW. WITH THE WARM
TEMPS, LIFT, FAIRLY HIGH TDS, AND AMPLE DEEP MOISTURE THERE MAY
BE A LIMITED/ISOLD STRONG TO SVR WX THREAT IN LOWER ACADIANA SUN
AFTERNOON. HEAVY RAIN WILL ALSO BE A CONCERN AS PWAT WILL CLIMB TO
AROUND 2 ST DEV ABOVE THE NOV MEAN. THE LIMITING FACTOR WILL BE
STABILITY AS RAIN MAY KEEP TEMPS FAIRLY IN CHECK... HOWEVER THIS
IS JUST IF THE LOW MOVES INLAND WHICH IS LOOKING MORE LIKELY. THE
LOW AND FRONT WILL DEPART SUNDAY NIGHT INTO MONDAY MORNING WITH
POPS GRADUALLY DECREASING AND THE COLD AIR MASS BECOMING RE-
ESTABLISHED FOR THE FIRST HALF OF THE COMING WEEK.
MARINE...INCLEMENT MARINE CONDITIONS EXPECTED TO CONTINUE INTO EARLY
NEXT WEEK. STRONG HIGH PRESSURE WILL CONTINUE TO BUILD IN WITH
STRONG NORTH WINDS EXPECTED TONIGHT. WINDS WILL INCREASE SOMEWHAT
TONIGHT AS A SHORT WAVE PASSES THE REGION AND THE PRESSURE
GRADIENT SLIGHTLY TIGHTENS. WINDS WILL GRADUALLY DECREASE INTO
FRIDAY, HOWEVER LOW PRESSURE WILL DEVELOP NEAR SOUTH TEXAS AND
MOVE TO COASTAL LOUISIANA BY SUNDAY. SOUTH WINDS WILL INCREASE
BRIEFLY AS THE LOW APPROACHES WITH STRONG NORTH WINDS EXPECTED
AGAIN BEHIND THE LOW INTO MONDAY AND TUESDAY.
05
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 40 49 31 50 33 / 30 20 0 0 10
KBPT 40 50 32 52 36 / 30 10 0 0 10
KAEX 37 48 28 48 30 / 10 10 0 0 10
KLFT 40 49 30 50 32 / 30 20 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
THE FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...
BEAUREGARD...CALCASIEU...EAST CAMERON...EVANGELINE...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
VERMILION...VERNON...WEST CAMERON.
TX...FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
THE FOLLOWING ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...
NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THURSDAY AFTERNOON FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Nov 12, 5:33 AM CST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 533 AM CST WED NOV 12 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131145- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 533 AM CST WED NOV 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT COLD AND CLOUDY CONDITIONS ARE EXPECTED WITH PATCHY LIGHT RAIN MAINLY SOUTH OF A SILSBEE TO MARKSVILLE LINE. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE UNSEASONABLY COLD AIRMASS WILL REMAIN OVER THE REGION THROUGH FRIDAY...WITH TEMPERATURES RUNNING SOME 15 TO 20 DEGREES BELOW NORMAL. A LIGHT FREEZE WILL BE POSSIBLE ON THURSDAY NIGHT AND FRIDAY MORNING FOR MOST LOCATIONS ALONG AND NORTH OF INTERSTATE 10...AND AGAIN ON FRIDAY NIGHT AND SATURDAY MORNING FOR PORTIONS OF INTERIOR SOUTHEAST TEXAS INTO CENTRAL AND SOUTHERN LOUISIANA. SHOWER CHANCES WILL INCREASE SATURDAY INTO SUNDAY AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE WESTERN GULF AND MOVES NORTHEAST INTO SOUTHERN LOUISIANA. NO SEVERE WEATHER IS EXPECTED...BUT SOME SHOWERS COULD PRODUCE MODERATE TO LOCALLY HEAVY RAINFALL WHILE SOME ISOLATED THUNDERSTORMS MAY BE POSSIBLE MAINLY NEAR THE SOUTH CENTRAL LOUISIANA COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-131145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 533 AM CST WED NOV 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A LARGE HIGH PRESSURE SYSTEM WILL KEEP COLD AIR MOVING ACROSS THE RELATIVELY WARM GULF WATERS. THE RESULT WILL BE STRONG AND GUSTY NORTHERLY WINDS AND ROUGH SEAS TODAY AND TONIGHT. EXERCISE CAUTION CONDITIONS ARE EXPECTED TODAY...WITH AN UPGRADE TO SMALL CRAFT ADVISORY EXPECTED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADVISORY CONDITIONS ARE EXPECTED TO PERSIST INTO THURSDAY MORNING...WITH NORTHERLY WINDS DIMINISHING DURING THE DAY. A SURFACE LOW WILL MOVE ACROSS THE COASTAL WATERS OVER THE WEEKEND WITH WINDS BECOMING EAST TO SOUTHEAST AND STRENGTHENING IN ADVANCE OF IT ON SATURDAY. STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THIS SYSTEM ON SUNDAY INTO MONDAY. AGAIN SMALL CRAFT ADVISORIES WILL BE POSSIBLE DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:34 AM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 27 hr |
Nearby
Freeze Warnings in Louisiana, 2014Freeze Warnings in Texas, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.